Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could vitamin B12 deficiency be caused by taking escitalopram?

Can B12 deficiency caused by Escitalopram? I ve been taking 10 mg Escitalopram for 5 years and now I have a 107 B12 level. I have been eating red meet, eggs, spinach and lentils for years. Pernicious anaemia test was negative. So can it be the Escitalopram?
Tue, 26 May 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Your vitamin B12 level (107) is below normal is not due to Escitalopram. There is no proven such side effect of decrease vitamin B12 level. If you have symptoms of deficiency of vit-B12 like numbness, tingling sensation to hand or feet then you van take 5 injections on alternate day of Vitamin B-12. Work with your primary care doctor to achieve this.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pramod Kokare, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Citalopram


Could vitamin B12 deficiency be caused by taking escitalopram?

Hello, Your vitamin B12 level (107) is below normal is not due to Escitalopram. There is no proven such side effect of decrease vitamin B12 level. If you have symptoms of deficiency of vit-B12 like numbness, tingling sensation to hand or feet then you van take 5 injections on alternate day of Vitamin B-12. Work with your primary care doctor to achieve this. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pramod Kokare, General & Family Physician